MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number SX*FMA07X5RN
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: vascular team lead.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the involved r2p misago was used during the procedure.The stent moved forward initially during deployment, and then bunched up in multiple spots during deployment.They were using it through a 6f 11cm pinnacle sheath with an antegrade approach to the sfa.The estimated blood loss was less than 250cc.There was no patient injury, medical/surgical intervention required.The patient's condition was stable.The procedure outcome was successful.The artery of the lower extremity was not previously treated.Lesion treatment history: diseased right limb; location: sfa; calcification: moderate; tortuousness: mild.Lesion length, diameter, stenosis %: lesion length approximately (mm)180; % diameter stenosis: 90; reference vessel diameter approximately (mm)6.Site of access/puncture and approach: femoral artery ipsilateral and retrograde.Lesion treatment history: pre-dilatation: yes, and post-dilatation: yes.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection of the actual sample revealed that the sheath on the sliding part had been pulled back completely.Magnifying inspection of the area where the stent had been mounted revealed no kink, no deformity or no other visible anomaly.Magnifying inspection of the joint part where two traction wires were fixed to the sheath confirmed that the joint part was not disjointed.The outer diameter of the sliding part was measured and confirmed to meet the manufacturer specifications.X-ray fluoroscopic inspection of the deployment handle revealed that the traction wires had been rolled back properly.Ifu states: p27 precaution.When adjusting the position of the stent, always advance the stent system first and then pull it back to position the stent.(the stent can become shortened or elongated during deployment due to flexure of the delivery catheter within the vessel.) p26 precautions.Eliminate any slack in the delivery catheter and fix in position.(the stent can become compressed or elongated during deployment.) do not hold the sliding part of the delivery catheter.(the stent can become compressed during deployment.) based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of normal product.It is likely that the stent was released while the sliding part of the delivery catheter was in the state of being trapped by some factor (calcification lesion, etc.); which caused the inner shaft and the stent to move forward resulting in the shrinkage of stent.However, the state of the deployed stent (cine image) could not be confirmed.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10566479
Report Number9681834-2020-00187
Device Sequence Number2605716
Product Code NIP
UDI-Device Identifier04987350727787
UDI-Public04987350727787
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSX*FMA07X5RN
Device Catalogue NumberSXR07150R
Device Lot Number190819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 GRANDSLAM WIRE; 6F PINNACLE SHEATH; .014 GRANDSLAM WIRE; 6F PINNACLE SHEATH
Patient Age66 YR
Patient Weight75